Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Tame and wild kernels
of quadratic imaginary number fields

Authors: Jerzy Browkin and Herbert Gangl
Journal: Math. Comp. 68 (1999), 291-305
MSC (1991): Primary 11R11; Secondary 11R70, 11Y40, 19C99, 19F27
MathSciNet review: 1604336
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For all quadratic imaginary number fields $F$ of discriminant
$d>-5000,$ we give the conjectural value of the order of Milnor's group (the tame kernel) $K_{2}O_{F},$ where $O_{F}$ is the ring of integers of $F.$ Assuming that the order is correct, we determine the structure of the group $K_{2}O_{F}$ and of its subgroup $W_{F}$ (the wild kernel). It turns out that the odd part of the tame kernel is cyclic (with one exception, $d=-3387$).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 11R11, 11R70, 11Y40, 19C99, 19F27

Retrieve articles in all journals with MSC (1991): 11R11, 11R70, 11Y40, 19C99, 19F27

Additional Information

Jerzy Browkin
Affiliation: Jerzy Browkin, Institute of Mathematics, University of Warsaw, ul. Banacha 2, PL-02-097 Warszawa, Poland

Herbert Gangl
Affiliation: Herbert Gangl, Institute for Experimental Mathematics, Ellernstr. 29, D-45326 Essen, Germany

Keywords: Tame kernel, wild kernel, quadratic imaginary fields, Lichtenbaum's conjecture
Received by editor(s): January 3, 1997
Additional Notes: The second author was supported by the Deutsche Forschungsgemeinschaft.
Article copyright: © Copyright 1999 American Mathematical Society